What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 7, 6:00 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 7, 6:00 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
600 PM CST Thu Feb 7 2019
.UPDATE...
For 00Z TAFS.
&&
.NEAR TERM...(Tonight)
Issued at 255 PM CST Thu Feb 7 2019
Several breaks in the clouds have allowed temperatures to soar into
the upper 70s by 2 PM CST, already shattering the previous high
maximum temperature records for today. The surface pressure gradient
is also rapidly tightening in response to an approaching surface low
tracking from the Southern Plains into the Great Lakes Region.
Southerly winds have increased in response, and a wind advisory is
in effect until 6 PM for areas west of I-65, and until 8 PM for
counties roughly east of I-65. Sustained winds 20-25 mph are likely
with possible gusts 30-35 mph. All vehicles are vulnerable to high
winds, but especially high profile vehicles traveling on east-west
roadways.
As the surface low tracks northeastward, its associated cold front
will cross over the eastern CONUS late this evening. Ahead of the
cold front, a line of storms was approaching Northwest Alabama this
afternoon. Throughout the day, this line has weakened considerably.
High-res guidance continues to suggest some slight strengthening as
it approaches Alabama, likely due to the increased heating with
breaks in cloud cover. Therefore, isolated rumbles of thunder are
possible this evening as the front progresses through the region.
Scattered showers are likely to linger tonight as the cold front
crosses the area. Rainfall totals will be near 0.25".
Cooler air will rapidly fill in tonight, with temperatures bottoming
out near freezing by daybreak Friday. However, these sub-freezing
temperatures will not overlap with the precipitation, so tonight will
just be a cold rain.
.SHORT TERM...(Friday through Saturday)
Issued at 255 PM CST Thu Feb 7 2019
Cold, dry air continues to filter in behind the front tomorrow and
Saturday. Skies will gradually clear on Friday as northwest winds
remain near 10-15 mph. Canadian high pressure surges southward over
the Central Plains and Midwest tomorrow, further strengthening the
cold air advection regime. In response, highs tomorrow will struggle
to reach the low 40s. Winds remain elevated tomorrow night, which
should keep us from an ideal radiational cooling setup. That said,
lows will still dip down into the mid 20s with wind chills in the
upper teens, due to moderate northerly winds.
Saturday begins a gradual warming trend, as winds shift to the
southeast due to the surface high lifting into the Northeast. Cloud
cover increases Saturday, but a warm air advection regime slowly
reestablishes itself Saturday afternoon. This will allow highs to
warm into the mid 40s.
.LONG TERM...(Saturday night through Wednesday)
Issued at 255 PM CST Thu Feb 7 2019
A coastal low in the Western Gulf begins to develop Saturday night.
Combined with the retreating surface high pressure, winds will become
southeasterly on Sunday and result in some moisture return. Upper
level ridging increases Sunday as high temperatures reach the upper
40s to near 50. An additional area of low pressure will progress
southeastward from the NW Pacific. This area of low pressure will
result in a boundary stalled over the Tennessee Valley. Although
there is low confidence in the placement of this stalled boundary,
all models do show a prolonged period of rain from Sunday through
Tuesday next week. Southerly winds bringing in Gulf moisture will
overrun this boundary, resulting in periods of rain through early
next week. Despite persistent cloud cover throughout this period,
warm air advection will allow high temps to gradually warm up to the
60s by Tuesday. The warmer surface temperatures may enhance surface-
based CAPE, giving Tuesday afternoon a slight chance for
thunderstorms in addition to likely showers.
The low over the Central Plains will track into the Mid Atlantic
Tuesday into Wednesday next week. A cold front will track into the
Southeast midweek, but confidence in timing is low. Therefore, PoPs
are capped at chance levels Tuesday night into Wednesday. Behind the
relatively weak cold front, temperatures will return to seasonal
averages for this time of year with highs in the mid 50s and lows in
the mid 30s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 600 PM CST Thu Feb 7 2019
Line of mod to occasionally heavy shra is currently moving ewd across
NW AL and will be moving into north cntrl AL within the next hr. This
line of shra is along/just ahead of a strong cold front also making
its way into NW AL, with sfc winds at KMSL shifting to the WNW around
15kt with higher gusts. The front will also continue to move ewd over
the next few hrs, with sfc winds continuing to turn more NW near 15kt
with higher gusts. Cig/vis reductions are also possible at KHSV over
the next hr with this initial line of shra. Behind the front, a broad
area of light/mod ra/shra will move ewd across the area late this
evening into the overnight hrs, with again some cig/vis reductions.
VFR conds should then develop early Fri as this axis of light/mod
precip moves east and continue thru the remainder of the TAF period.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 8 PM CST this evening for ALZ006-008>010.
Wind Advisory until 6 PM CST this evening for ALZ001>005-007-016.
TN...Wind Advisory until 8 PM CST this evening for TNZ076-096-097.
&&
NEAR TERM...30
SHORT TERM...30
LONG TERM...30
AVIATION...09
For more information please visit our website
at weather.gov/huntsville.Hazardous weather outlook, Feb 7, 2:55 PM CST, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
255 PM CST Thu Feb 7 2019
ALZ001>010-016-TNZ076-096-097-081200-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
255 PM CST Thu Feb 7 2019
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Tonight...
Isolated thunderstorms are possible late this afternoon and into
the early evening hours.
A Wind Advisory remain in effect for portions of the Tennessee Valley
along and west of Interstate 65 until 6 PM CST. A Wind Advisory
remain in effect for the region east of Interstate 65 until 8 PM CST.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
In the hours before
Special weather statement, Feb 7, 5:57 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Huntsville AL
557 PM CST THU FEB 7 2019
ALZ003>005-007-TNZ076-096-080045-
Lawrence AL-Morgan AL-Franklin AL-Limestone AL-Moore TN-Lincoln TN-
557 PM CST THU FEB 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...SOUTHEASTERN
FRANKLIN...NORTHWESTERN MORGAN...LAWRENCE...WEST CENTRAL MOORE AND
WESTERN LINCOLN COUNTIES UNTIL 645 PM CST...
At 556 PM CST, Doppler radar was tracking heavy showers along a line
extending from near Lewisburg to near Rogersville to near Phil
Campbell. Movement of this line was to the east at 15 mph.
Wind gusts of 40 to 50 mph will be possible with these showers.
Locations impacted include...
Decatur, Athens, Fayetteville, Moulton, Trinity, Ardmore, Phil
Campbell, Town Creek, Courtland and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of showers has passed.
Very heavy rainfall is also occurring with these showers, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3536 8648 3532 8644 3499 8669 3499 8678
3486 8678 3478 8684 3430 8728 3431 8780
3478 8733 3476 8726 3478 8728 3482 8721
3492 8721 3500 8716 3499 8684 3526 8683
3525 8675 3531 8668 3533 8660 3537 8659
TIME...MOT...LOC 2355Z 273DEG 15KT 3545 8675 3482 8721 3437 8767
70/DDSpecial weather statement, Feb 7, 6:36 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Huntsville AL
636 PM CST THU FEB 7 2019
ALZ004>007-016-TNZ076-096-097-080115-
Lawrence AL-Madison AL-Morgan AL-Limestone AL-Cullman AL-Franklin TN-
Moore TN-Lincoln TN-
636 PM CST THU FEB 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...LIMESTONE...
NORTHWESTERN CULLMAN...MORGAN...SOUTHEASTERN LAWRENCE...MOORE...
LINCOLN AND WESTERN FRANKLIN COUNTIES UNTIL 715 PM CST...
At 636 PM CST, Doppler radar was tracking a broken line of heavy
showers along a line extending from near Shelbyville to Athens to
Ashridge. Movement of this line was to the east at 30 mph.
Wind gusts of 40 to 50 mph will be possible with these showers.
Locations impacted include...
Huntsville, Decatur, Madison, Athens, Cullman, Hartselle, Winchester,
Fayetteville, Moulton and Moores Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of showers has passed.
Very heavy rainfall is also occurring with these showers, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3534 8624 3536 8616 3534 8603 3499 8623
3499 8631 3494 8626 3493 8632 3477 8636
3414 8686 3415 8711 3430 8711 3431 8753
3500 8695 3499 8684 3516 8683 3525 8676
3533 8660 3537 8659 3532 8642 3541 8628
TIME...MOT...LOC 0034Z 265DEG 26KT 3545 8650 3478 8697 3422 8747
70/DDSpecial weather statement, Feb 7, 7:16 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Huntsville AL
716 PM CST THU FEB 7 2019
ALZ005>009-016-TNZ076-096-097-080200-
Marshall AL-Madison AL-Morgan AL-Limestone AL-Cullman AL-Jackson AL-
Franklin TN-Moore TN-Lincoln TN-
716 PM CST THU FEB 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
NORTHWESTERN MARSHALL...MADISON...SOUTHEASTERN LIMESTONE...CULLMAN...
MORGAN...EASTERN MOORE...SOUTHEASTERN LINCOLN AND FRANKLIN COUNTIES
UNTIL 800 PM CST...
At 715 PM CST, Doppler radar was tracking heavy showers along a line
extending from near Manchester to Huntsville to near Smith Lake.
Movement of this line was to the east at 20 mph.
Wind gusts of 35 to 45 mph will be possible with these showers.
Locations impacted include...
Huntsville, Decatur, Madison, Cullman, Hartselle, Winchester, Arab,
Moores Mill, Meridianville and Lynchburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of showers has passed.
Very heavy rainfall is also occurring with these showers, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3389 8710 3399 8715 3399 8714 3434 8711
3541 8627 3541 8626 3539 8628 3533 8620
3534 8603 3531 8595 3529 8592 3508 8586
3427 8644 3425 8652 3412 8660 3408 8669
3409 8669 3398 8676 3391 8692 3387 8693
TIME...MOT...LOC 0115Z 289DEG 19KT 3541 8611 3471 8663 3401 8722
70/DD